Alert archive / California / Excessive Heat Warnings in 2012

Excessive Heat Warning 4, NWS San Diego, CA

August 12, 2012Riverside County, San Diego County, California

NWS San Diego, CA issued this excessive heat warning at Aug 12, 2012, 3:02 AM PDT for Riverside County, San Diego County, California. It was in force for 64 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 12, 2012, 3:02 AM PDT (10:02 UTC)
Expired
Aug 14, 2012, 6:43 PM PDT
In force
64 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 2:20 PM PDTTSTM WND GST 58Warner Springs, CASDGE EAST WARNERS SENSOR RECORDED 58MPH GUST DURING TRW.
Aug 12, 2:20 PM PDTHAIL 0.75Warner Springs, CAMARBLE TO PENNY SIZED HAIL OBSERVED 2 TO 3 MILES EAST OF THE SAN FELIPE ROAD TURNOFF OF SR 79.
Aug 12, 2:32 PM PDTFLASH FLOOD5 Sw Warner Springs, CAON SR79 AND SAN FELIPE RD MM2 AND 3--MUD AND WATER FLOW THAT IS 3FT. DEEP.
Aug 12, 3:52 PM PDTTSTM WND DMG5 E Perris, CAMULTIPLE POWER POLES DOWN ACROSS THE RD. LANDED ON VEHICLES AND TRAPPED PASSENGERS IN VEHS. SEVERAL VEHICLES ARE ALSO STUCK BTWN THE LINES.
Aug 12, 4:00 PM PDTTORNADO2 Ese Perris, CAPUBLIC VIDEO OF LANDSPOUT TORNADO ASSOCIATED WITH AND SOUTHWEST OF PARENT THUNDERSTORM THAT WAS OVER NUEVO. TORNADO APPEARED TO BE OVER FIELDS JUST EAST OR NEAR I-215 AND NON SUPERCELL TORNADO. SEPARATE WIND DAMAGE WITH THE PARENT THUNDERSTORM WAS OBSERVED TO
Aug 12, 4:01 PM PDTTSTM WND DMG6 Ne Perris, CALIGHTNING HIT A POLE AND CAME DOWN ACROSS THE RD. HAZARD IS ON RAMONA EXPWY AND BERNASONI RD.
Aug 12, 4:15 PM PDTTSTM WND DMG3 Wsw Perris, CAWEST SIDE OF PERRIS ON OLIVE AND ELLIS STREETS AND JUST NORTH CALIFORNIA HIGHWAY 74...SEVERAL SMALL AND LARGE TREE LIMBS DOWN. ON ELLIS STREET JUST NORTH OF CA ROUTE 74...TWO POWER POLES WERE BROKEN BY WIND BUT REMAINED LEANING. ONE RURAL STREET IN THAT AREA W
Aug 12, 4:30 PM PDTFUNNEL CLOUD2 S Perris, CATHE FUNNEL CLOUD WAS OBSERVED SOUTH OF PERRIS CALIFORNIA. TIME WAS 425 TO 435 PM AND OBSERVED FROM NEAR ALBERT HILL NORTH OF LAKE ELSINORE AS THE THUNDERSTORM MOVED EAST ALONG CALIFORNIA ROUTE 74.
Aug 12, 4:30 PM PDTTSTM WND DMGW Perris, CATIME ESTIMATED...WEST SIDE OF PERRIS ON OLIVE STREET AND CALIFORNIA HIGHWAY 74... SMALL AND LARGE TREE LIMBS DOWN. ON ELLIS STREET JUST NORTH OF CA ROUTE 74...TWO POWER POLES WERE BROKEN AND OTHERS LEANING DUE TO WIND DAMAGE. ONE RURAL STREET IN THAT AREA WAS
Aug 13, 12:15 PM PDTHEAVY RAIN 0.37Mount Laguna, CASPOTTER SDG170 AT MOUNT LAGUNA OBSERVATORY REPORTED VERY HEAVY RAIN WITH 0.37 INCHES IN A FEW MINUTES. THIS RESULTED IN LIGHT FLOODING IN LOW LYING AREAS OF THE OBSERVATORY. PEA TO DIME SIZED HAIL WAS ALSO OCCURRING AS WELL AS A WIND GUSTS UP TO 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS76 KSGX 121002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 AM PDT SUN AUG 12 2012

...CONTINUED HOT AND HUMID THROUGH MONDAY...

.HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE
HOT HUMID WEATHER THROUGH MONDAY.

CAZ061-062-122200-
/O.NEW.KSGX.EH.W.0004.120812T1002Z-120814T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
302 AM PDT SUN AUG 12 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT MONDAY. 

* TEMPERATURE...DAYTIME HIGHS 110 TO 118 TODAY AND 108 TO 116
  MONDAY WITH HEAT INDEX VALUES 110 TO 120 TODAY AND 106 TO 116
  MONDAY. OVERNIGHT LOWS 84 TO 92.

* IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT 
  THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

17
8 follow-up statements
179 
WWUS76 KSGX 122043
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PDT SUN AUG 12 2012

...CONTINUED HOT AND HUMID THROUGH MONDAY...

.HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE
HOT HUMID WEATHER THROUGH MONDAY.

CAZ061-062-130230-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
143 PM PDT SUN AUG 12 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
MONDAY...

* TEMPERATURE...DAYTIME HIGHS 110 TO 118 TODAY AND 108 TO 116 
  MONDAY WITH HEAT INDEX VALUES 110 TO 120 TODAY AND 106 TO 116 
  MONDAY. OVERNIGHT LOWS 84 TO 92. 

* IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT 
  THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
244 
WWUS76 KSGX 130159
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
659 PM PDT SUN AUG 12 2012

...CONTINUED HOT AND HUMID THROUGH MONDAY...

.HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE
HOT HUMID WEATHER THROUGH MONDAY.

CAZ061-062-131100-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
659 PM PDT SUN AUG 12 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
MONDAY...

* TEMPERATURE...DAYTIME HIGHS 110 TO 120 ON MONDAY WITH HEAT INDEX
  VALUES 110 TO 120. OVERNIGHT LOWS 85 TO 95.

* IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT 
  THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

JAD
883 
WWUS76 KSGX 131020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 AM PDT MON AUG 13 2012

...CONTINUED HOT AND HUMID THROUGH THIS EVENING...

.HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE
HOT HUMID WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW
PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A
LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK.

CAZ061-062-132200-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
320 AM PDT MON AUG 13 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* TEMPERATURE...DAYTIME HIGHS 108 TO 118 ON WITH OVERNIGHT LOWS 82
  TO 92.

* IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT 
  THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

17
150 
WWUS76 KSGX 132019
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 PM PDT MON AUG 13 2012

...CONTINUED HOT AND HUMID THROUGH THIS EVENING...

.HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE
HOT HUMID WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW
PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A
LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK.

CAZ061-062-140500-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
119 PM PDT MON AUG 13 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* TEMPERATURE...DAYTIME HIGHS 108 TO 118 ON WITH OVERNIGHT LOWS 
  82 TO 92. 

* IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT 
  THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
256 
WWUS76 KSGX 140224
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
724 PM PDT MON AUG 13 2012

...VERY HOT WEATHER WILL CONTINUE TONIGHT AND TUESDAY...

.HIGH PRESSURE AND MONSOONAL MOISTURE WILL CONTINUE THE HOT HUMID
WEATHER THROUGH TUESDAY. A WEAK TROUGH OF LOW PRESSURE OVER THE
EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS
HUMIDITY FOR THE MIDDLE PART OF THE WEEK.

CAZ061-062-141100-
/O.EXT.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
724 PM PDT MON AUG 13 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

* TEMPERATURE...DAYTIME HIGHS 110 TO 118 WITH OVERNIGHT LOWS 86 TO
  94.

* IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE
  BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO
  THIS HEAT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

MM
903 
WWUS76 KSGX 141030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT TUE AUG 14 2012

...HOT HUMID WEATHER FOR THE LOWER DESERTS THROUGH THIS EVENING...

.HIGH PRESSURE AND MONSOONAL MOISTURE WILL CONTINUE THE HOT HUMID
WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW PRESSURE OVER THE
EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS
HUMIDITY FOR THE MIDDLE PART OF THE WEEK.

CAZ061-062-142200-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
330 AM PDT TUE AUG 14 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* TEMPERATURE...DAYTIME HIGHS 108 TO 116 WITH OVERNIGHT LOWS 84 TO
  92.

* IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE 
  BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

17
861 
WWUS76 KSGX 142010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT TUE AUG 14 2012

...HOT WEATHER FOR THE LOWER DESERTS THROUGH THIS EVENING...

.HIGH PRESSURE WILL CONTINUE THE HOT WEATHER THROUGH THIS
EVENING. A WEAK TROUGH OVER THE EASTERN PACIFIC WILL BRING MINOR
LOWERING OF TEMPERATURES THROUGH THE WEEK.

CAZ061-062-150400-
/O.CON.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
110 PM PDT TUE AUG 14 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* TEMPERATURE...DAYTIME HIGHS 108 TO 118 WITH OVERNIGHT LOWS 82 TO
  91.

* IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE 
  BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS 
  UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE 
  TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE 
  TO THIS HEAT AS WELL. 

* OUTLOOK...TEMPERATURES WILL CONTINUE TO SLOWLY LOWER THROUGH THE
  WEEK...EVENTUALLY REACHING SEASONAL NORMALS BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

HARRISON
651 
WWUS76 KSGX 150143
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 PM PDT TUE AUG 14 2012

...EXCESSIVE HEAT WARNING CANCELLED...

CAZ061-062-150245-
/O.CAN.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
643 PM PDT TUE AUG 14 2012

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 

THE EXCESSIVE HEAT WARNING FOR THE LOWER DESERTS HAS BEEN
CANCELLED. VERY HOT WEATHER WILL CONTINUE...BUT NOT QUITE REACHING
THE DANGEROUS LEVELS AS THIS PAST WEEK.

$$

MM

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 9:10 PM PDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 11, 9:10 PM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PDT SAT AUG 11 2012

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE THE
HEAT THROUGH SUNDAY...ALONG WITH A MONSOONAL FLOW ALOFT. NUMEROUS
THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE MOUNTAINS BY
AFTERNOON. DECREASING MONSOONAL MOISTURE WILL LIMIT THE CHANCES FOR
AFTERNOON SHOWERS AND THUNDERSTORMS AFTER SUNDAY...AND THE HEAT WILL
SLOWLY SUBSIDE NEXT WEEK AS THE HIGH WEAKENS. A SHALLOW MARINE LAYER
WILL CONTINUE PATCHY LATE NIGHT AND EARLY MORNING CLOUDS AND FOG
ALONG THE COAST. THE COOLEST DAYS ARE EXPECTED AROUND MID WEEK
BEFORE THE HIGH REBUILDS OVER CALIFORNIA AND PUSHES DAYTIME HIGHS
BACK ABOVE NORMAL INTO THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

IT WAS A VERY ACTIVE MONSOON PATTERN TODAY WITH STRONG HEATING AND
AMPLE MOISTURE. NUMEROUS THUNDERSTORMS FIRED OVER THE AREA WITH
HEAVY DOWNPOURS...LIGHTNING...AND ISOLATED SEVERE WIND GUSTS. THE
ACTIVITY FADED WITH THE SUN...AND WE EXPECT TO STAY QUIET OVERNIGHT.
THE 00Z MIRAMAR SOUNDING STILL SHOWED ALMOST 1.5 INCHES OF PW AND
DEEP E-SE FLOW ALOFT. SURFACE PRESSURE GRADIENTS WERE 1-2 MBS
ONSHORE TO THE NORTHERN DESERTS...AND ABOUT 5-6 MBS TO THE LOWER
DESERTS.

WATER VAPOR IMAGERY SHOWS A WELL DEFINED EASTERLY WAVE TRACKING NW
INTO THE CWA FROM NW MEXICO. THE WAVE WAS ILL-DEFINED IN 00Z NAM12
HEIGHT FIELDS BUT LIKELY CONTRIBUTED TO THE INCREASED THUNDERSTORM
ACTIVITY TODAY. PROVIDED THE WAVE CONTINUES TO DRIFT NORTH...WOULD
EXPECT MODEST DRYING TREND IN ITS WAKE...BUT NOT ENOUGH TO INHIBIT
THUNDERSTORM DEVELOPMENT ON SUN. NAM12 TIME/HEIGHT X-SECTIONS SHOW
THE WINDS DECREASING AND SHIFTING ALOFT TONIGHT AND SUN.

REGARDING CONVECTION...SUBTLE CHANGES WOULD INCLUDE SLIGHTLY
DECREASED PW AND WEAKER....MORE SOUTHERLY MID-LEVEL WINDS. CAPES
SHOULD BE HIGH AGAIN BY AFTERNOON...NEAR 1000 J/KG AT MOUNTAIN TOP
BASED ON THE NAM12 WITH GOOD AFTERNOON HEATING. THIS SHOULD STILL
RESULT IN STRONG STORMS...BUT KEEP THE THUNDERSTORMS THAT FORM OVER
THE MOUNTAINS AND DESERTS FROM DRIFTING INTO THE VALLEYS. SLOWER
STORM MOVEMENT COULD ENHANCE THE FLOODING POTENTIAL...SO A FLASH
FLOOD WATCH SHOULD BE CONSIDERED FOR SUN AFTERNOON IF NEWER MODEL
DATA AND THE MORNING SOUNDING CONTINUE HIGH PW VALUES.

LOOKS LIKE THERE MAY BE ENOUGH MOISTURE AND INSTABILITY FOR
THUNDERSTORMS TO REFIRE IN THE INLAND EMPIRE AS WELL. BUT GENERALLY
WEST OF THE MOUNTAINS...EXPECT THE SEA BREEZE TO STRENGTHEN A BIT
MORE AND HELP TO KEEP INLAND TEMPS FROM GETTING EXCESSIVELY HOT LATE
IN THE DAY. NEAR THE COAST...THE MARINE LAYER WILL BE LIMITED...BUT
MAY DEVELOP SOME PATCHY CLOUDS/FOG LATE NIGHT AND MORNING.

AS THE UPPER HIGH WEAKENS AND LOW PRESSURE DEVELOPS OFF THE COAST BY
TUE...A DRIER WESTERLY FLOW SHOULD DEVELOP OVER THE AREA AND END THE
MONSOONAL FLOW...AT LEAST TEMPORARILY. THE HIGH BUILDS BACK OVER
SOCAL FOR THE LATTER HALF OF THE WEEK FOR MORE HEAT BUT LESS
MONSOONAL FLOW DUE TO THE FORECAST POSITION OF THE HIGH.

&&

120300Z...COAST/VALLEYS...PATCHY STRATUS...WITH BASES AROUND 600 FT
MSL AND TOPS NEAR 1000 FT MSL...WILL DEVELOP OVER THE COAST
TONIGHT...AND PUSH AROUND 10 SM INLAND BY MID SUN MORNING. VIS 3-6
SM BR WILL BE POSSIBLE OVER HIGHER TERRAIN AND COASTAL MESA TAF
SITES EARLY TO MID SUN MORNING. STRATUS IS EXPECTED TO VARY FROM
SCT-OVC ONCE DEVELOPED. THEREFORE...CONFIDENCE IN TIMING IS LOW. VFR
CONDS ARE FORECAST TO RETURN BTWN 15-16Z SUN MORNING.

MTS/DESERTS...ISOLATED-SCATTERED TSTORMS WILL BE POSSIBLE SUN
AFTN/EARLY EVENING...MAINLY OVER THE MTNS AND DESERT SLOPES. BASES
OF STORMS WILL BE NEAR 10K FT MSL...WITH TOPS TO 40K FT.
OTHERWISE...SCT-BKN CLOUDS AT/ABOVE 10000 FEET WITH NO VIS
RESTRICTIONS EXPECTED THROUGH SUN EVENING.

&&

.MARINE...
A SOUTH 3-4 FOOT/13-15 SECOND SWELL FROM POST-TROPICAL CYCLONE GILMA
WILL CONTINUE THROUGH TONIGHT...WEAKENING GRADUALLY SUNDAY AND
MONDAY. SOUTH-FACING BEACHES...MAINLY IN ORANGE COUNTY...WILL HAVE
3-6 FT SURF...LOCAL 7 FT ON SUN. WESTERLY FACING BEACHES IN SAN
DIEGO COUNTY ON SUN WILL EXPERIENCE LITTLE IMPACT...WITH ONLY 2-4
FOOT WAVES EXPECTED SOUTH OF CARLSBAD.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...TAEGER
Hazardous weather outlook, Aug 11, 6:50 PM PDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
650 PM PDT SAT AUG 11 2012

CAZ042-043-048-050-055>058-060>062-121300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
650 PM PDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONTINUED HOT AND HUMID INLAND ON SUNDAY. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THE MOUNTAINS BY AFTERNOON. THE
THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND MAY PRODUCE STRONG WINDS...HAIL...AND HEAVY
DOWNPOURS.

FOR MONDAY...SOME DRYING IS EXPECTED...BUT ISOLATED THUNDERSTORMS
WILL STILL BE POSSIBLE IN THE MOUNTAINS DURING THE AFTERNOON.

FOR SUNDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL
INDEX IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THE
THREAT FOR FLASH FLOODING IS MODERATE.

FOR MONDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL
INDEX IS LOW. THUNDERSTORMS ARE POSSIBLE. THE THREAT FOR FLASH
FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER IS DEACTIVATED FOR TODAY. ACTIVATION MAY BE NEEDED
AGAIN TOMORROW FOR THIS AREA.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:18 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego12 hr
Aug 12, 12:52 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino85 min
Aug 12, 1:21 PM PDTAreal Flood AdvisorySGXSan Diego77 min
Aug 12, 1:56 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Aug 12, 2:13 PM PDTAreal Flood AdvisorySGXSan Diego77 min
Aug 12, 2:25 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Aug 12, 2:55 PM PDTFlash Flood WarningSGXSan Diego2 hr
Aug 12, 3:03 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Aug 12, 3:48 PM PDTSevere Thunderstorm WarningSGXRiverside27 min
Aug 12, 4:15 PM PDTSevere Thunderstorm WarningSGXRiverside45 min
Aug 12, 4:33 PM PDTTornado WarningSGXRiverside27 min

Nearby

Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.